Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at May 31, 2010, 1:16 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2010, 1:16 PM EDT (17:16 UTC)
- Expired
- May 31, 2010, 4:16 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:55 PM EDT | FLASH FLOOD | Chesterland, OH | MARILYN ROAD IN CHESTER TWP. HOUSE FLOODING UP TO OUTLETS. ELDERLY COUPLE BEING ASSISTED OUT. |
| May 31, 2:02 PM EDT | FLOOD | Chesterland, OH | FLOODING ONTO ROAD, BLANCH DR. |
| May 31, 2:02 PM EDT | FLASH FLOOD | Chesterland, OH | BLANCH DR CHESTER TWP...CREEK FLOODING ONTO ROAD. |
| May 31, 2:11 PM EDT | FLASH FLOOD | Chesterland, OH | WYANDOT ROAD IN CHESTER TWP...CREEK FLOODING INTO BASEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126
WGUS51 KCLE 311716
FFWCLE
OHC035-055-085-312330-
/O.NEW.KCLE.FF.W.0001.100531T1716Z-100531T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
116 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
NORTHEASTERN CUYAHOGA COUNTY IN NORTHEAST OHIO
* UNTIL 730 PM EDT
* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATED FROM 1 TO 2 INCHES OF RAIN HAVE FALLEN
SINCE STORMS BEGAN WITH ANOTHER 1 TO 2 INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARDON...CLEVELAND...PAINESVILLE...BURTON...CHESTERLAND...
CLEVELAND HEIGHTS...EASTLAKE...EUCLID...MADISON...MENTOR...
MIDDLEFIELD...PERRY...SOUTH RUSSELL AND WILLOUGHBY.
LAT...LON 4143 8100 4139 8178 4152 8170 4158 8158
4162 8154 4162 8150 4172 8138 4177 8125
4177 8124 4181 8116 4186 8100
$$1 follow-up statement
239
WGUS71 KCLE 312016
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EDT MON MAY 31 2010
OHC035-055-085-312030-
/O.CAN.KCLE.FF.W.0001.000000T0000Z-100531T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA OH-GEAUGA OH-LAKE OH-
416 PM EDT MON MAY 31 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAKE...GEAUGA AND
NORTHEASTERN CUYAHOGA COUNTIES IS CANCELLED...
ALTHOUGH SOME STANDING WATER MAY REMAIN IN THE AREA...EXCESS RUNOFF
FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA AND STREAMS AND
CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4143 8100 4139 8178 4152 8170 4158 8158
4162 8154 4162 8150 4172 8138 4177 8125
4177 8124 4181 8116 4186 8100
$$
TKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:43 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 31, 7:43 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 743 AM EDT MON MAY 31 2010 .SYNOPSIS... HIGH PRESSURE WILL MOVE AWAY FROM THE REGION AS A COLD FRONT APPROACHES THE AREA TODAY. THE COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST TUESDAY AND MOVE OVER THE AREA TUESDAY NIGHT. THE HIGH PRESSURE WILL MOVE EAST AS ANOTHER LOW PRESSURE AND COLD FRONT MOVES TOWARD THE AREA WEDNESDAY AND THURSDAY. THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION THURSDAY NIGHT. WITH HIGH PRESSURE BUILDING BACK IN FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOCUS FOR TODAY WILL BE INCREASING MOISTURE AND INSTABILITY OVER THE AREA AHEAD OF A COLD FRONT LOCATED STILL WEST OF CHICAGO THIS MORNING. WHILE SKIES WILL BE PARTLY TO MOSTLY SUNNY AT DAYBREAK THIS MORNING...THIS WILL HELP IN QUICKLY RISING TEMPS INTO THE 80S. AS A RESULT CONVECTIVE TEMPS WILL BE REACHED RATHER EASILY AND THEREFORE INSTABILITY WILL INCREASE WITH LI/S DROPPING TO AROUND -2 TO -4 WITH CAPE VALUES AROUND 1500 J/KG. WENT WITH LIKELY TO CATEGORICAL POPS ACROSS MUCH OF THE AREA GOING INTO THE AFTERNOON WITH SHOWERS AND THUNDERSTORMS DEVELOPING. LOOKING AT SATELLITE THIS MORNING...THE ONE THING THAT IS CONCERNING IS A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING NORTH OVER THE OHIO VALLEY. WHILE DISSIPATING...MID TO HIGH LEVEL CLOUDS MAY GET INTO SOUTHERN PORTIONS OF THE FORECAST AREA LATER THIS MORNING. WHILE THIS MAY NOT BE ENOUGH TO KEEP TEMPS CONSIDERABLY LOWER...IT MAY HAVE AN INFLUENCE ON CONVECTIVE INITIATION GOING TOWARDS MIDDAY. THIS TREND WILL HAVE TO BE MONITORED CLOSELY TO GAGE IT/S IMPACT ON EXPECTED AFTERNOON CONVECTION. WHILE SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE NOT LIKELY TO BE WIDESPREAD SEVERE...DEPENDING ON INTENSITY WILL HAVE TO WATCH FOR POSSIBLE PONDING OF WATER OR LOCAL FLOODING ISSUES. WITH LITTLE DRIVE ALOFT STORM MOTIONS ARE EXPECTED TO RANGE ONLY AROUND 10 TO 15 KNOTS. GOING INTO LATER THIS AFTERNOON AND EVENING...COLD FRONT APPROACHING FROM THE WEST WILL BEGIN MOVING INTO WESTERN ZONES. CONTINUED WITH HIGH POPS THROUGH THE EVENING AND INTO TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG THE FRONT PROGRESSING ACROSS THE AREA. AS FOR TEMPS WENT ONLY SLIGHTLY COOLER ACROSS SOUTHERN AREAS WITH POTENTIAL CLOUDS MOVING UP FROM THE SOUTH WITH LOWER 80S. ELSEWHERE MID TO UPPER 80S LOOKS GOOD. HOWEVER...DID TREND MAX TEMPS IN GRIDS TO REFLECT MIDDAY TO EARLY AFTERNOON HIGHS PRIOR TO SHOWERS AND THUNDERSTORMS WITH A SLIGHT DROP TOWARD EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COLD FRONT PUSHES THROUGH THE AREA TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. KEPT TEMPS ON MILD SIDE OF GUIDANCE VALUES. EVEN LINGERED POPS INTO TUESDAY MORNING ACROSS THE WEST WITH CHANCE PERSISTING INTO THE AFTERNOON FOR EASTERN AREAS. WITH THAT EXPECTING TEMPS TO BE SLIGHTLY WARMER WITH SOME CLEARING OVER WESTERN AREAS. HIGH PRESSURE BUILDS INTO THE AREA TUESDAY NIGHT THEN SLIDES OFF TO THE EAST WEDNESDAY WITH SOUTHERLY FLOW QUICKLY RETURNING TO THE AREA. HIGH PRESSURE OVERHEAD TUESDAY NIGHT MAY ALLOW FOR SOME RADIATING AND TEMPS DROPPING BACK TO UPPER 50S TO AROUND 60. WITH SOUTHERLY FLOW AND MOISTURE INCREASING ON WEDNESDAY INTRODUCED POPS BACK INTO MUCH OF THE AREA. GOING INTO WEDNESDAY NIGHT AND THURSDAY GFS AND ECMWF CONTINUE TO HAVE ISSUES RESOLVING TIMING AND SPEED OF FRONTAL PASSING. GFS STILL FASTER PUSHING FRONT THROUGH THURSDAY WHILE ECMWF KEEPS THE AREA AHEAD OF THE FRONT AND SOUTHERLY FLOW THROUGH THE DAY. PREVIOUS FORECASTS LEANED TOWARDS MUCH WARMER ECMWF SOLUTION AND KEEPING POPS AROUND THE AREA INTO FRIDAY...AND CONTINUED WITH THIS SOLUTION FOR NOW. TEMPS CLOSE TO GUIDANCE VALUES EXCEPT TRENDED WARMER THAN MOS VALUES ON THURSDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... MAIN JET STREAM WILL BE ACROSS THE NORTHERN TIER OF THE US. THIS SHOULD CONTINUE A PROGRESSIVE WEATHER PATTERN WITH A CHANCE OF THUNDERSTORMS WITH EACH WAVE THAT PASSES OVER THE REGION ABOUT EVERY 18 TO 30 HOURS. ECMWF IS STRONGER AND FURTHER NORTH WITH A STORM SYSTEM OVER THE WEEKEND. LOOKS LIKE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE EAST OF THE AREA BY FRIDAY AFTERNOON/EVENING. NEXT ROUND OF THUNDERSTORMS MAY BE MOVING INTO THE REGION BY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT. BY SUNDAY AFTERNOON THE SHOWERS/THUNDERSTORMS MAY ONCE AGAIN BE SLIDING EAST OF THE AREA. STILL ENOUGH UNCERTAINTY TO NOT GO ANY HIGHER THAN CHANCE POPS WITH THESE STORM SYSTEMS. TEMPERATURES THROUGH THE PERIOD WILL REMAIN NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... THE WORST OF THE FOG/HAZE IS LIKELY OCCURRING NOW AND SHOULD IMPROVE ABOVE 5SM BY 14Z. CONVECTION CONTINUES TO FIRE ALONG AN OUTFLOW BOUNDARY THAT IS MOVING NORTHWARD FROM LAST NIGHT THUNDERSTORMS ACROSS SOUTHERN OHIO. CURRENT MOVEMENT WOULD BRING THESE THUNDERSTORMS INTO THE KMFD/KFDY AREA AROUND 15Z. AS CONVECTIVE TEMPERATURES ARE REACHED ACROSS THE AREA THERE SHOULD BE SOME DEVELOPMENT JUST ABOUT ANYWHERE. AFTER THIS OCCURS EXPECT THEM TO CONTINUE TO FIRE ON OUTFLOW BOUNDARIES SINCE PLENTY OF DEEP MOISTURE WILL PERSIST OVER THE REGION. ANY LOCATION THAT GETS THESE SLOW MOVING THUNDERSTORMS WILL SEE IFR CONDITIONS WITH HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING WITH A BETTER FOCUS FOR THE SHOWERS AND THUNDERSTORMS. IFR CONDITIONS WILL CONTINUE TO BE AN ISSUE WITH THE HEAVIEST SHOWERS. CEILINGS WILL DROP TO MVFR LEVELS FOR A FEW HOURS IN THE WAKE OF THE FRONT. .OUTLOOK... NON VFR CONDITIONS EARLY TUESDAY IN SHOWERS/THUNDERSTORMS...THEN AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY. && .MARINE... LOW PRESSURE JUST NORTH OF LAKE SUPERIOR THIS MORNING WILL MOVE EAST TO QUEBEC BY THIS EVENING. A COLD FRONT EXTENDING SOUTH FROM THE LOW WILL CROSS THE LAKE TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE LAKE TUESDAY. WEDNESDAY A COLD FRONT WILL APPROACH THE LAKE FROM THE NORTHWEST AND STALL NORTH OF THE LAKE AS LOW PRESSURE MOVES TOWARD THE AREA FROM THE MIDWEST. THURSDAY THE LOW WILL MOVE ACROSS THE LAKE DRAGGING A COLD FRONT OVER THE LAKE THURSDAY NIGHT. BY FRIDAY AFTERNOON HIGH PRESSURE SHOULD RETURN FROM THE WEST. NORTHWEST TO WEST WINDS IN THE WAKE OF THE FRONT TONIGHT SHOULD INCREASE TO 2 TO 3 FEET FOR AT LEAST A BRIEF PERIOD OF TIME. EXPECT WAVES TO AGAIN INCREASE IN THE WAKE OF THE FRONT THURSDAY NIGHT. WAVES THURSDAY NIGHT MAY ACTUALLY REACH 2 TO 4 FEET FOR A FEW HOURS. STILL ENOUGH UNCERTAINTY IN THE TRACK OF THE SURFACE LOW SO DID NOT GO HIGHER THAN 1 TO 3 IN THE FORECAST AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, May 31, 4:36 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 436 AM EDT MON MAY 31 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-010845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 436 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS MORNING AND THROUGH THE AFTERNOON AND EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM THIS AFTERNOON IS POSSIBLE...HOWEVER THE MORE WIDESPREAD THREAT FROM SHOWERS AND THUNDERSTORMS WILL BE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:23 PM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 3 hr |
| May 31, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 13 min |
| May 31, 12:56 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| May 31, 12:59 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 46 min |
| May 31, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 34 min |
| May 31, 1:13 PM EDT | Special Marine Warning | CLE | 92 min | |
| May 31, 1:40 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 31, 2:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| May 31, 2:12 PM EDT | Flash Flood Warning | CLE | Ashtabula | 6 hr |
| May 31, 3:08 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 14 hr |
| May 31, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 59 min |
| May 31, 3:54 PM EDT | Flash Flood Warning | CLE | Crawford, Marion, Seneca, Wyandot | 6 hr |
| May 31, 4:41 PM EDT | Flash Flood Warning | CLE | Erie, Ottawa, Sandusky | 5 hr |
| May 31, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 61 min |
| May 31, 5:55 PM EDT | Flash Flood Warning | CLE | Huron | 4 hr |
| May 31, 6:47 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.